Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 12, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 18, 2020, 1:54 PM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 19, 2020, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 1:54 PM CST (19:54 UTC)
- In effect from
- Nov 19, 2020, 8:00 AM CST
- Expired
- Nov 19, 2020, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 617 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS74 KTSA 181954 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 154 PM CST Wed Nov 18 2020 OKZ054>057-059-190400- /O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ /O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 154 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...For the first Wind Advisory in effect until 6 pm this evening, south winds 20 to 30 mph with gusts up to 40 mph. For the second Wind Advisory in effect on Thursday, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...First Wind Advisory until 6 PM CST this evening. For the second Wind Advisory, from 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ058-060>063-067-190400- /O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner 154 PM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware and Wagoner Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
125 WWUS74 KTSA 190003 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 603 PM CST Wed Nov 18 2020 OKZ054>057-059-190815- /O.EXP.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/ /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 603 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ058-060>063-067-190815- /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner 603 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware and Wagoner Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
119 WWUS74 KTSA 190833 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 233 AM CST Thu Nov 19 2020 OKZ064>066-192100- /O.EXA.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Creek-Okfuskee-Okmulgee- Including the cities of Sapulpa, Okemah, and Okmulgee 233 AM CST Thu Nov 19 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Creek, Okfuskee and Okmulgee Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ054>063-067-192100- /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner 233 AM CST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware and Wagoner Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
931 WWUS74 KTSA 190846 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 246 AM CST Thu Nov 19 2020 ARZ001-002-010-011-OKZ054>067-192100- /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 246 AM CST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Northwest Arkansas and much of northeast Oklahoma. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
017 WWUS74 KTSA 192359 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 559 PM CST Thu Nov 19 2020 ARZ001-002-010-011-OKZ054>067-200100- /O.EXP.KTSA.WI.Y.0012.000000T0000Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 559 PM CST Thu Nov 19 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will continue to weaken this evening and advisory level wind gusts are not longer anticipated. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 18, 1:41 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 18, 1:41 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
141 PM CST Wed Nov 18 2020
.DISCUSSION...
Will continue the Red Flag Warning and Wind Advisory
through 00z. Will also go ahead and issue a Wind Advisory
for Thursday for a good chunk of northeast Oklahoma and
northwest Arkansas as the tight surface pressure gradient
persists. Wind gusts may actually be a little higher on
Thursday than those that we are seeing today. Fire weather
concerns will be lessened on Thursday as moisture continues
to increase across the region.
Unseasonably warm temperatures will continue Thursday into
Saturday thanks to the persistent southerly low level flow.
Temperatures for Saturday could be a little cooler than
currently forecasted with a frontal boundary stalling
near the Kansas/Oklahoma border Friday night into Saturday.
Temperatures are set to crash back below normal Sunday and
into early next week with a cold front set to move through
the region Saturday night into Sunday.
The chances of showers will accompany the front Saturday
into Sunday evening with the greatest chances Saturday
night into Sunday afternoon. There may be a few rumbles
of thunderstorms Saturday night. After a brief lull in the
precipitation chances Sunday night into Monday, the chances
of showers return Monday night into Tuesday as a mid-level
shortwave sweeps across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 76 57 74 / 0 0 0 0
FSM 45 76 53 74 / 0 0 0 0
MLC 52 74 57 72 / 0 0 0 0
BVO 53 75 55 71 / 0 0 0 0
FYV 46 72 52 71 / 0 0 0 0
BYV 51 72 54 71 / 0 0 0 0
MKO 50 71 56 72 / 0 0 0 0
MIO 53 71 55 71 / 0 0 0 0
F10 52 72 56 74 / 0 0 0 0
HHW 46 71 54 71 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 8 AM to 6 PM CST Thursday for OKZ054>063-067.
Wind Advisory until 6 PM CST this evening for OKZ054>057-059.
Red Flag Warning until 6 PM CST this evening for OKZ054-059.
AR...Wind Advisory from 8 AM to 6 PM CST Thursday for ARZ001-002-010-
011.
&&
LONG TERM....10Hazardous weather outlook, Nov 18, 12:41 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1241 PM CST Wed Nov 18 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1241 PM CST Wed Nov 18 2020 ...Red Flag Warning and Wind Advisory in Effect... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Southerly winds with gusts from 30 to 40 miles an hour will be prevalent this afternoon across parts of northeast Oklahoma and far northwest Arkansas. These strong winds along with warm temperatures and relatively dry air will result in increased fire spread potential across the region. A Red Flag warning is in effect for Osage and Pawnee counties where conditions will be most conducive to high fire danger. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY and MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty southerly winds and warm temperatures will continue into Thursday, however, low-level moisture will increase across the area which will help to limit the fire weather potential somewhat across the region. An upper level trough and associated cold front will approach the region on Saturday, bringing with it good chances for rain and possibly some thunderstorms late Saturday and Saturday night. Instability is limited with this system, so severe weather is unlikely. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:32 PM CST | Wind Advisory | TSA | Craig, Nowata, Pawnee, Washington | 23 hr |
| Nov 17, 6:39 PM CST | Fire Weather Watch | TSA | Pawnee | 8 hr |
| Nov 18, 2:37 AM CST | Red Flag Warning | TSA | Pawnee | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.